Reversible dermal atrophy in a cat treated with phenytoin

Stephen W Barthold, B. J. Kaplan, A. Schwartz

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

Phenytoin, given to a cat in proportions therapeutic for man (5 to 8 mg/kg), induced severe dermal atrophy with excessive fragility of the skin following daily oral administration for 3 weeks. Dermal collagen was depleted, but remaining collagen seemed structurally normal. Upon cessation of phenytoin treatment, the cat recovered. In an effort to establish an association between phenytoin treatment and a dermal collagen disorder, phenytoin treatment was reported and the dermal lesion confirmed.

Original languageEnglish (US)
Pages (from-to)469-476
Number of pages8
JournalVeterinary Pathology
Volume17
Issue number4
StatePublished - 1980
Externally publishedYes

Fingerprint

phenytoin
Phenytoin
atrophy
Atrophy
Cats
cats
collagen
Skin
Collagen
skin (animal)
Withholding Treatment
lesions (animal)
oral administration
Oral Administration
Therapeutics
therapeutics

ASJC Scopus subject areas

  • veterinary(all)

Cite this

Reversible dermal atrophy in a cat treated with phenytoin. / Barthold, Stephen W; Kaplan, B. J.; Schwartz, A.

In: Veterinary Pathology, Vol. 17, No. 4, 1980, p. 469-476.

Research output: Contribution to journalArticle

Barthold, SW, Kaplan, BJ & Schwartz, A 1980, 'Reversible dermal atrophy in a cat treated with phenytoin', Veterinary Pathology, vol. 17, no. 4, pp. 469-476.
Barthold, Stephen W ; Kaplan, B. J. ; Schwartz, A. / Reversible dermal atrophy in a cat treated with phenytoin. In: Veterinary Pathology. 1980 ; Vol. 17, No. 4. pp. 469-476.
@article{7c2e8aef8ba54ebbbd42b456bdf70eec,
title = "Reversible dermal atrophy in a cat treated with phenytoin",
abstract = "Phenytoin, given to a cat in proportions therapeutic for man (5 to 8 mg/kg), induced severe dermal atrophy with excessive fragility of the skin following daily oral administration for 3 weeks. Dermal collagen was depleted, but remaining collagen seemed structurally normal. Upon cessation of phenytoin treatment, the cat recovered. In an effort to establish an association between phenytoin treatment and a dermal collagen disorder, phenytoin treatment was reported and the dermal lesion confirmed.",
author = "Barthold, {Stephen W} and Kaplan, {B. J.} and A. Schwartz",
year = "1980",
language = "English (US)",
volume = "17",
pages = "469--476",
journal = "Veterinary Pathology",
issn = "0300-9858",
publisher = "SAGE Publications Ltd",
number = "4",

}

TY - JOUR

T1 - Reversible dermal atrophy in a cat treated with phenytoin

AU - Barthold, Stephen W

AU - Kaplan, B. J.

AU - Schwartz, A.

PY - 1980

Y1 - 1980

N2 - Phenytoin, given to a cat in proportions therapeutic for man (5 to 8 mg/kg), induced severe dermal atrophy with excessive fragility of the skin following daily oral administration for 3 weeks. Dermal collagen was depleted, but remaining collagen seemed structurally normal. Upon cessation of phenytoin treatment, the cat recovered. In an effort to establish an association between phenytoin treatment and a dermal collagen disorder, phenytoin treatment was reported and the dermal lesion confirmed.

AB - Phenytoin, given to a cat in proportions therapeutic for man (5 to 8 mg/kg), induced severe dermal atrophy with excessive fragility of the skin following daily oral administration for 3 weeks. Dermal collagen was depleted, but remaining collagen seemed structurally normal. Upon cessation of phenytoin treatment, the cat recovered. In an effort to establish an association between phenytoin treatment and a dermal collagen disorder, phenytoin treatment was reported and the dermal lesion confirmed.

UR - http://www.scopus.com/inward/record.url?scp=0018853102&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0018853102&partnerID=8YFLogxK

M3 - Article

C2 - 7385578

AN - SCOPUS:0018853102

VL - 17

SP - 469

EP - 476

JO - Veterinary Pathology

JF - Veterinary Pathology

SN - 0300-9858

IS - 4

ER -